Alert archive / California / Wind Advisories in 2013
Wind Advisory 18, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Mar 2, 2013, 2:50 PM PST for Los Angeles County, California. It took effect at Mar 3, 2013, 10:00 AM PST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Mar 2, 2013, 2:50 PM PST (22:50 UTC)
- In effect from
- Mar 3, 2013, 10:00 AM PST
- Expired
- Mar 3, 2013, 8:00 PM PST
- In force
- 10 hr
- Issued by
- NWS Los Angeles, CA
County Los Angeles County, CA
The radar
The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 10.8 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3661 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
688 WWUS76 KLOX 022250 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 250 PM PST SAT MAR 2 2013 ...GUSTY SOUTHWEST TO WEST WINDS IN THE ANTELOPE VALLEY SUNDAY AFTERNOON THROUGH SUNDAY NIGHT... .AN UPPER TROUGH CROSSING CENTRAL CALIFORNIA WILL BRING INCREASING ONSHORE FLOW TO PORTIONS OF SOUTHWEST CALIFORNIA SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT. SOUTHWEST TO WEST WINDS WILL DEVELOP IN THE MOUNTAINS AND INTERIOR DESERTS BY SUNDAY AFTERNOON...WITH GUSTS UP TO 45 MPH IN THE ANTELOPE VALLEY...STRONGEST IN THE FOOTHILLS AND NEAR LAKE PALMDALE. CAZ059-030700- /O.NEW.KLOX.WI.Y.0018.130303T2100Z-130304T1000Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 250 PM PST SAT MAR 2 2013 ...WIND ADVISORY IN EFFECT FROM 1 PM SUNDAY TO 2 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM SUNDAY TO 2 AM PST MONDAY. * WINDS AND TIMING...WEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS UP TO 45 MPH SUNDAY AFTERNOON AND EVENING...AND WILL SLOWLY DECREASE AFTER MIDNIGHT. * IMPACTS...DRIVERS OF HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR GUSTY CROSSWINDS ON HIGHWAY 138 AND HIGHWAY 14. VISIBILITIES MAY BE REDUCED TO ONE MILE OR LESS IN AREAS OF BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE URGED TO USE CAUTION WHILE TRAVELING ACROSS DESERT. EXPECT REDUCED VISIBILITY IN SOME AREAS DUE TO BLOWING DUST AND SAND. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN CAUSE VEHICLE LOSS OF CONTROL. && $$
5 follow-up statements
971 WWUS76 KLOX 030505 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 905 PM PST SAT MAR 2 2013 ...GUSTY SOUTHWEST TO WEST WINDS IN THE ANTELOPE VALLEY SUNDAY AFTERNOON THROUGH SUNDAY NIGHT... .AN UPPER TROUGH CROSSING CENTRAL CALIFORNIA WILL BRING INCREASING ONSHORE FLOW TO PORTIONS OF SOUTHWEST CALIFORNIA SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT. SOUTHWEST TO WEST WINDS WILL DEVELOP IN THE MOUNTAINS AND INTERIOR DESERTS BY SUNDAY AFTERNOON. CAZ088-031400- /O.EXB.KLOX.WI.Y.0018.130303T2000Z-130304T0600Z/ SANTA CLARITA VALLEY- INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA 905 PM PST SAT MAR 2 2013 ...WIND ADVISORY IN EFFECT FROM NOON TO 10 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY FOR THE SANTA CLARITA VALLEY. THIS ADVISORY IS IN EFFECT FROM NOON TO 10 PM PST SUNDAY. * WINDS AND TIMING...SOUTHWEST WINDS WILL INCREASE TO 15 TO 30 MPH WITH GUSTS UP TO 40 MPH SUNDAY AFTERNOON AND EVENING. * IMPACTS...DRIVERS OF HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR GUSTY CROSSWINDS ON INTERSTATE 5 AND HIGHWAY 14. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ054-031400- /O.EXB.KLOX.WI.Y.0018.130303T2000Z-130304T1000Z/ LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...ACTON...MOUNT WILSON...SANDBERG 905 PM PST SAT MAR 2 2013 ...WIND ADVISORY IN EFFECT FROM NOON SUNDAY TO 2 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON SUNDAY TO 2 AM PST MONDAY. * WINDS AND TIMING...SOUTHWEST TO WEST WINDS WILL INCREASE TO 20 TO 35 MPH WITH GUSTS UP TO 50 MPH SUNDAY AFTERNOON AND EVENING...AND WILL SLOWLY DECREASE AFTER MIDNIGHT. * IMPACTS...DRIVERS OF HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR GUSTY CROSSWINDS ON INTERSTATE 5 AND HIGHWAY 14. VISIBILITIES MAY BE REDUCED TO ONE MILE OR LESS IN AREAS OF BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 40 MPH OR GREATER ARE EXPECTED. MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE URGED TO USE CAUTION WHILE TRAVELING ACROSS THE MOUNTAINS. EXPECT REDUCED VISIBILITY IN SOME AREAS DUE TO BLOWING DUST AND SAND. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN CAUSE VEHICLE LOSS OF CONTROL. && $$ CAZ059-031400- /O.EXT.KLOX.WI.Y.0018.130303T2000Z-130304T1000Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 905 PM PST SAT MAR 2 2013 ...WIND ADVISORY NOW IN EFFECT FROM NOON SUNDAY TO 2 AM PST MONDAY... * WINDS AND TIMING...SOUTHWEST TO WEST WINDS WILL INCREASE TO 20 TO 35 MPH WITH GUSTS UP TO 50 MPH SUNDAY AFTERNOON AND EVENING...AND WILL SLOWLY DECREASE AFTER MIDNIGHT. * IMPACTS...DRIVERS OF HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR GUSTY CROSSWINDS ON HIGHWAY 138 AND HIGHWAY 14. VISIBILITIES MAY BE REDUCED TO ONE MILE OR LESS IN AREAS OF BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 40 MPH OR GREATER ARE EXPECTED. MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE URGED TO USE CAUTION WHILE TRAVELING ACROSS DESERT. EXPECT REDUCED VISIBILITY IN SOME AREAS DUE TO BLOWING DUST AND SAND. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN CAUSE VEHICLE LOSS OF CONTROL. && $$ HALL
992 WWUS76 KLOX 031033 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 233 AM PST SUN MAR 3 2013 ...GUSTY SOUTHWEST TO WEST WINDS IN THE ANTELOPE VALLEY THIS AFTERNOON THROUGH THIS EVENING... .AN UPPER TROUGH CROSSING CENTRAL CALIFORNIA WILL BRING INCREASING ONSHORE FLOW TO PORTIONS OF SOUTHWEST CALIFORNIA TODAY. CAZ088-031145- /O.CAN.KLOX.WI.Y.0018.130303T2000Z-130304T0600Z/ SANTA CLARITA VALLEY- INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA 233 AM PST SUN MAR 3 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE WIND ADVISORY. SOUTHWEST WINDS ARE NOW FORECAST TO ONLY REACH 15 TO 25 MPH TODAY. $$ CAZ054-031145- /O.CAN.KLOX.WI.Y.0018.130303T2000Z-130304T1000Z/ LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...ACTON...MOUNT WILSON...SANDBERG 233 AM PST SUN MAR 3 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE WIND ADVISORY. SOUTHWEST WINDS ARE NOW FORECAST TO ONLY REACH 15 TO 25 MPH WITH GUSTS TO 40 MPH TODAY. THESE WINDS WILL SWITCH TO A MORE NORTHERLY DIRECTION LATER THIS AFTERNOON. $$ CAZ059-031845- /O.EXT.KLOX.WI.Y.0018.130303T1800Z-130304T0800Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 233 AM PST SUN MAR 3 2013 ...WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO MIDNIGHT PST TONIGHT... * WINDS AND TIMING...SOUTHWEST TO WEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS UP TO 45 MPH TODAY AND WILL LAST INTO THE EVENING. THE WINDS WILL SHIFT TO THE WEST AND NORTHWEST AND DECREASE AFTER MIDNIGHT. * IMPACTS...DRIVERS OF HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR GUSTY CROSSWINDS ON HIGHWAY 138 AND HIGHWAY 14. VISIBILITIES MAY BE REDUCED TO ONE MILE OR LESS IN AREAS OF BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE URGED TO USE CAUTION WHILE TRAVELING ACROSS DESERT. EXPECT REDUCED VISIBILITY IN SOME AREAS DUE TO BLOWING DUST AND SAND. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN CAUSE VEHICLE LOSS OF CONTROL. && $$ ASR
608 WWUS76 KLOX 031816 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1016 AM PST SUN MAR 3 2013 ...GUSTY SOUTHWEST TO WEST WINDS IN THE ANTELOPE VALLEY THIS AFTERNOON THROUGH THIS EVENING... .AN UPPER TROUGH CROSSING CENTRAL CALIFORNIA WILL BRING INCREASING ONSHORE FLOW TO PORTIONS OF SOUTHWEST CALIFORNIA TODAY. CAZ059-040230- /O.CON.KLOX.WI.Y.0018.000000T0000Z-130304T0800Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 1016 AM PST SUN MAR 3 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... * WINDS AND TIMING...SOUTHWEST TO WEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS UP TO 45 MPH TODAY AND WILL LAST INTO THE EVENING. THE WINDS WILL SHIFT TO THE WEST AND NORTHWEST AND DECREASE AFTER MIDNIGHT. * IMPACTS...DRIVERS OF HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR GUSTY CROSSWINDS ON HIGHWAY 138 AND HIGHWAY 14. VISIBILITIES MAY BE REDUCED TO ONE MILE OR LESS IN AREAS OF BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE URGED TO USE CAUTION WHILE TRAVELING ACROSS DESERT. EXPECT REDUCED VISIBILITY IN SOME AREAS DUE TO BLOWING DUST AND SAND. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN CAUSE VEHICLE LOSS OF CONTROL. && $$
774 WWUS76 KLOX 040224 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 624 PM PST SUN MAR 3 2013 ...GUSTY SOUTHWEST TO WEST WINDS IN THE ANTELOPE VALLEY THIS AFTERNOON THROUGH THIS EVENING... .AN UPPER TROUGH CROSSING CENTRAL CALIFORNIA WILL BRING INCREASING ONSHORE FLOW TO PORTIONS OF SOUTHWEST CALIFORNIA TODAY. CAZ059-040800- /O.CON.KLOX.WI.Y.0018.000000T0000Z-130304T0800Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 624 PM PST SUN MAR 3 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... * WINDS AND TIMING...SOUTHWEST TO WEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 45 MPH WILL CONTINUE THROUGH THIS EVENING. THE WINDS WILL SHIFT TO THE WEST AND NORTHWEST AND DECREASE AFTER MIDNIGHT. * IMPACTS...DRIVERS OF HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR GUSTY CROSSWINDS ON HIGHWAY 138 AND HIGHWAY 14. VISIBILITIES MAY BE REDUCED TO ONE MILE OR LESS IN AREAS OF BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE URGED TO USE CAUTION WHILE TRAVELING ACROSS DESERT. EXPECT REDUCED VISIBILITY IN SOME AREAS DUE TO BLOWING DUST AND SAND. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN CAUSE VEHICLE LOSS OF CONTROL. && $$ HALL
984 WWUS76 KLOX 040400 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 800 PM PST SUN MAR 3 2013 CAZ059-040500- /O.CAN.KLOX.WI.Y.0018.000000T0000Z-130304T0800Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 800 PM PST SUN MAR 3 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE WIND ADVISORY. WINDS ARE DIMINISHED ACROSS THE AREA AND THE WIND ADVISORY HAS BEEN CANCELLED. $$ HALL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Mar 2, 2:15 PM PST, 35 minutes earlier.
Area forecast discussion, Mar 2, 2:15 PM PST, 35 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 215 PM PST SAT MAR 2 2013 .SYNOPSIS... A SLIGHT CHANCE OF LIGHT RAIN IS EXPECTED SUNDAY AS A WEAK FRONTAL SYSTEM MOVES EAST OVER THE AREA...ALONG WITH GUSTY SOUTHWEST WINDS. A MARINE LAYER WITH LOW CLOUDS AND FOG WILL AFFECT PORTIONS OF THE COAST TONIGHT...AND BECOME MORE WIDESPREAD SUNDAY AND MONDAY NIGHTS. A BETTER CHANCE OF PRECIPITATION IS EXPECTED AS A FRONTAL SYSTEM MOVES SOUTH OVER THE AREA WEDNESDAY THROUGH FRIDAY. && .SHORT TERM (TODAY-TUE)... A STRONG UPPER RIDGE CENTERED OVER THE GREAT BASIN WILL WEAKEN RAPIDLY AS A SPLITTING UPPER TROUGH APPROACHES THE WEST COAST. THE MORE ENERGETIC TROUGH IN THE NORTHERN BRANCH OF THE FLOW WILL MOVE QUICKLY OVER THE PACIFIC NW TONIGHT INTO SUNDAY...AS THE WEAKER SOUTHERN BRANCH TROUGH APPROACHES THE CENTRAL COAST. WITH LITTLE AVAILABLE MOISTURE THIS SYSTEM MAY PRODUCE A FEW LIGHT SHOWERS...MAINLY ACROSS THE MOUNTAINS. MORE NOTABLY IT WILL BRING INCREASING CLOUDS AND ONSHORE FLOW...WITH LOW CLOUDS AND FOG EXPECTED FOR COASTAL AREAS AND GUSTY SOUTHWEST TO WEST WINDS ACROSS THE AREA. A BAND OF CLOUDS OVER THE WATERS NEAR/NORTH OF POINT CONCEPTION IS ALREADY PUSHING LOW CLOUDS AND FOG INTO THE CENTRAL COAST WHERE IT WILL LIKELY REMAIN THROUGH THE OVERNIGHT PERIOD. LATER TONIGHT LOW CLOUDS AND FOG ARE EXPECTED TO PUSH ACROSS THE PALOS VERDES PENINSULA AND THE OXNARD PLAIN. MADE FEW CHANGES TO PRECIPITATION CHANCES FOR SUNDAY AS LIGHT SHOWERS CANNOT BE RULED OUT...MAINLY OVER THE INTERIOR MOUNTAINS AND THE COASTAL FOOTHILLS OF SLO COUNTY. IN ADDITION...A WIND ADVISORY WILL BE IN EFFECT FOR THE ANTELOPE VALLEY FOR SUNDAY AFTERNOON AND EVENING. WINDS WILL JUST BARELY MAKE CRITERIA WITH GUSTS TO 45 MPH. THE ONSHORE FLOW AND LOWERING HEIGHTS ACROSS THE AREA WILL COMBINE TO PRODUCE A MUCH COOLER DAY SUNDAY COMPARED TO TODAY...WITH AFTERNOON HIGHS DROPPING 10 TO 15 DEGREES ACROSS THE AREA. A WEAK UPPER RIDGE WILL CROSS THE AREA ON MONDAY...AND BEGIN TO SHIFT EASTWARD ON TUESDAY AS A STRONGER UPPER TROUGH APPROACHES THE COAST. THE RIDGE WILL ALLOW FOR AN INVERSION TO FORM AND ONSHORE FLOW WILL HELP THE MARINE LAYER BECOME BETTER ESTABLISHED ALONG THE COAST. AS ONSHORE FLOW INCREASES AND HEIGHTS BEGIN TO FALL MONDAY NIGHT INTO EARLY TUESDAY...A DEEPENING MARINE LAYER WILL ALLOW LOW CLOUDS AND FOG TO MOVE INTO THE COASTAL VALLEYS. TEMPERATURES WILL NOT CHANGE MUCH EACH DAY...GENERALLY HOVERING AROUND NORMAL. MAINLY CLEAR SKIES ON MONDAY WILL GIVE WAY TO INCREASING CLOUDS ON TUESDAY. .LONG TERM (WED-SAT)... A LARGE AND COLD UPPER LOW ORIGINATING FROM THE GULF OF ALASKA WILL APPROACH THE PACIFIC NW COAST ON TUESDAY. THE MEDIUM RANGE MODELS CONTINUE TO AGREE ON PRECIPITATION SPREADING INTO NORTHWEST SLO COUNTY TUESDAY EVENING...WITH THE BEST RAIN CHANCES DURING THE DAY ON WEDNESDAY...THEN LINGERING THROUGH EARLY THURSDAY. MODEL SOLUTIONS BEGIN TO DIVERGE SOMEWHAT AT THAT POINT...BUT THE GFS AND ECMWF GENERALLY AGREE THAT AN UPPER CLOSED LOW WILL FORM AND PROGRESS SOUTH ALONG THE COAST...ENDING UP NEAR THE S CA/MEX BORDER BY 00Z SATURDAY. MAINTAINED SLIGHT TO LOWER CHANCE POPS OVER THE AREA THROUGH THE EXTENDED...AS THE EXACT TRACK OF THE LOW IS STILL UNCERTAIN. MOISTURE IS ALSO SOMEWHAT LACKING WITH THIS SYSTEM. THE COLD AIRMASS WILL LOWER TEMPERATURES DRAMATICALLY...WITH HIGHS IN THE 50S TO LOWER 60S FOR MUCH OF THE EXTENDED. && .AVIATION...02/1800Z. MID/UPPER LEVEL TROUGH OF LOW PRESSURE UPSTREAM WILL SHIFT EAST AND MOVE OVER THE AREA. UPPER LEVEL MODERATE SOUTHWEST WINDS WILL BECOME STRONG SOUTHWEST WHILE MID LEVEL LIGHT SOUTH WINDS MODERATE SOUTHWEST BY 03/12Z. MID/UPPER LEVEL MOISTURE WILL INCREASE THROUGH 03/20Z. FREEZING LEVEL WAS APPROXIMATELY 13.5KFT THIS MORNING AND WILL VARY FROM 9-11KFT BETWEEN 03/12-03/20Z THEN DESCEND TO 9KFT OVER THE ENTIRE AREA BY 03/20Z. WEAK ONSHORE PRESSURE GRADIENT BECOMING MODERATE AFTER 03/21Z. KLAX...CHANCE OF VSBY 5SM BR AND CIGS 015 AT TIMES BETWEEN 03/13-03/17Z THEN CHANCE CIGS 020 BETWEEN 03/17-03/20Z. OTHERWISE MID/UPPER LEVEL BKN-OVC THROUGH 03/20Z. KBUR...MID/UPPER LEVEL BKN-OVC AFTER 02/21Z. CHANCE SCT015 AFTER 03/13Z. VIRTUALLY CERTAIN - 95-100% VERY LIKELY - 80-95% LIKELY - 60-80% CHANCE - 30-60% VERY UNLIKELY - 20% OR LESS && .LOX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY (SEE LAXNPWLOX). HIGH RIP CURRENT RISK (SEE LAXSRFLOX). && PUBLIC...SMITH AVIATION...30 SYNOPSIS...30 WWW.WEATHER.GOV/LOSANGELES
Nearby
Wind Advisories in California, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.